| Catalog Number |
UNKNOWN |
| Medical Device Problem Code |
Material Protrusion/Extrusion (2979)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
Event or Problem Description
It was reported unknown bd catheter safety mechanism will not disengage from catheter / stuck at hub.It was reported by customer that iv was started on patient and when the needle was retracted out of the patient, the white device that blocks the needle from going back in clamps the base of the yellow 24g catheter and does not allow it to detach from the needle device.Iv set was removed from patient and another iv was started with successful detachment.Verbatim#: iv was started on patient and when the needle was retracted out of the patient, the white device that blocks the needle from going back in clamps the base of the yellow 24g catheter and does not allow it to detach from the needle device.Iv set was removed from patient and another iv was started with successful detachment.Of note, when manager inquired if this was the first time that this had occurred, the staff advised that it has happened on and off in the past randomly.The incident was not reported at the time by the staff.I found out it had occurred previously at the time of the incident.I inquired about the boxes when it occurred and i was told months ago and we no longer had lot info available so i am unsure of that data.
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Our quality engineer inspected the 2 samples submitted for evaluation.The reported issue of needle retraction failure was confirmed upon inspection of the samples.Analysis of the samples showed thee catheter adapter did not detach from the tip when the safety mechanism was activated.A dent mark was also observed on the needle hub which coincided with the dent mark observed on the tip shield.No damage was seen on the washer or the v-clip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The cathena assembly machine was reviewed, and it was determined that the dent marks on the needle hub and tip shield likely occurred in zone 4.The dent area matched the edge of the puck.At zone 4, the gripper moves down to pick up the assembled part from the puck.It is suspected that stray parts in the vicinity obstructed the gripper¿s movement, causing it to offset and hit the parts against the puck instead of picking them up.When this incident occurred, the machine¿s sensor would have triggered a stop.The production technician may have cleared the stray parts but was unaware that the assembled part in the puck was damaged, so it was not removed from the machine.It is suspected that the dent on the needle hub and tip shield caused difficulty in removing the tip shield during needle retraction.The additional force applied could have deformed the tip shield holding area of the adapter, preventing the adapter from detaching successfully.To prevent this defect, the cathena process specification procedure will be revised to add that in the event of machine stoppages at the zones, the production technician should check the parts produced at the machine and clear any defective parts.